Aa
Aa
A
A
A
Close
Avatar universal

Quit Lexapro cold turkey

Hi Everyone,
I'm new to the community, and this is my first question. After taking lexapro for about three years, I stopped taking it cold turkey in July because I was gaining weight, which I felt was only adding to my anxiety and depression. I also felt like I was ready to manage my depression and anxiety on my own, rather than with medication. During those three years, I was in college and had access to a psychiatrist and counselor for free.
I felt fine at first, and the withdrawal symptoms were manageable, and I even managed to drop the weight I had gained while taking the medication. Now though, I'm starting to feel my depression and anxiety sneaking back in. I find myself with little energy, falling asleep around 9 or 10 every night, and little focus during the day. My boyfriend says I'm very irritable, like if he says the wrong thing I'll snap at him. I don't know if I should seek out a counselor again, ride out the winter (maybe this is a bit of S.A.D?), or look to find a new medication. (I'm not sure if I really want to be on a medication again, though.) Now that I've graduated, I'm also not sure what my health insurance will cover.
I'm just looking for some opinions, thank you.
2 Responses
Sort by: Helpful Oldest Newest
1110049 tn?1409402144
I am so sorry you are feeling so poorly.  It does sound to me like you are getting depressed.  Have you spoken to a doctor about this?  perhaps he could confirm whether what you are feeling is SAD.  If you feel you do not want to go back onto antidepressant medication, do you think you can manage without?  

As you stopped cold turkey, which is never a good idea, perhaps it is withdrawals you are feeling, but that seems unlikely as you have been off the drug for a few months, but again, it could be that.  You never know.  

It is really your decision about going back on anti depressants again.  Do you think you can manage without?  Unfortunately if we have an episode of depression it is more likely we will have another.

As you are worried about cost and putting on weight again it really is a personal decision on your part.  One piece of warning, if you do go back on medication, try and withdraw slowly.  I did very slowly and had no withdrawals.

I am sure there are other people on this site who will be helpful. Over 20 years I have taken many different anti depressants, but not Lexpro, so hopefully with experience of that particular drug will be able to help you.

Keep posting and let us know how you get on.

Take care.  You have friends here.
Helpful - 0
6726276 tn?1421126668
Maybe try some natural stuff SamE st John wart, high doses of vitamins. Especially b   Omega 3 oils. Pamela
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.